Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 24, NWS Glasgow, MT

August 31, 201212 counties in Montana

NWS Glasgow, MT issued this red flag warning at Aug 31, 2012, 2:57 AM MDT for 12 counties in Montana. It took effect at Aug 31, 2012, 12:00 PM MDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 2:57 AM MDT (08:57 UTC)
In effect from
Aug 31, 2012, 12:00 PM MDT
Expired
Sep 2, 2012, 8:59 PM MDT
In force
57 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2818 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS85 KGGW 310857
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
257 AM MDT FRI AUG 31 2012

...FIRE WEATHER CONCERNS INCREASE TODAY DUE TO LOW RELATIVE
HUMIDITY...VERY DRY FUELS...WIND...AND POSSIBLE LIGHTNING STRIKES
FROM THUNDERSTORMS THIS AFTERNOON THAT WILL CONTINUE INTO SATURDAY
EVENING...

MTZ120-122-134>137-312200-
/O.UPG.KGGW.FW.A.0019.120831T1800Z-120902T0000Z/
/O.NEW.KGGW.FW.W.0024.120831T1800Z-120902T0000Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
257 AM MDT FRI AUG 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
SATURDAY FOR LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND
POSSIBLE LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY...WIND...VERY DRY FUELS AND
POSSIBLE LIGHTNING STRIKES...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY.
  WIND WILL SHIFT TO THE WEST SATURDAY AFTERNOON BEHIND A COLD
  FRONT. 

* TIMING...THIS AFTERNOON THROUGH SATURDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* LIGHTNING...SOME POSSIBLY DRY THUNDERSTORMS...DEVELOPING
  LATE THIS AFTERNOON AND CONTINUING THROUGH SATURDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING STRIKES...
  AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
6 follow-up statements
515 
WWUS85 KGGW 312113
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
313 PM MDT FRI AUG 31 2012

...FIRE WEATHER CONCERNS INCREASE TODAY DUE TO LOW RELATIVE
HUMIDITY...VERY DRY FUELS...WIND...AND POSSIBLE LIGHTNING STRIKES
FROM THUNDERSTORMS THIS AFTERNOON THAT WILL CONTINUE INTO
SATURDAY EVENING. THE WIND SPEEDS WILL SHIFT TO THE NORTHWEST AND
REMAIN STRONG THROUGH SUNDAY AFTERNOON BEHIND A COLD FRONT AND
STAY...

MTZ120-122-134>137-011100-
/O.EXT.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
313 PM MDT FRI AUG 31 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR LOW
RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE LIGHTNING
STRIKES FOR FIRE WEATHER ZONES 120...122...134...135...136 AND
137...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...SOUTHEAST THIS EVENING AND TONIGHT 10 TO 15 MPH WITH
  GUSTS UP TO 25 MPH. THE WINDS WILL SHIFT TO THE WEST ON SATURDAY
  AFTERNOON AND REMAIN BETWEEN 10 TO 20 MPH. LATE SATURDAY EVENING
  THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 20
  TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH SATURDAY NIGHT
  THROUGH SUNDAY AFTERNOON.

* TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* LIGHTNING...POSSIBLE DRY THUNDERSTORMS...DEVELOPING LATE THIS
  AFTERNOON AND CONTINUING THROUGH SATURDAY EVENING.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING 
  STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
379 
WWUS85 KGGW 010933
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
333 AM MDT SAT SEP 1 2012

...FIRE WEATHER CONCERNS WILL CONTINUE TODAY DUE TO LOW RELATIVE
HUMIDITY...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FROM
THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH EASTERN MONTANA THIS
EVENING. NORTHWEST WINDS WILL DEVELOP AND BECOME STRONG ON SUNDAY...

MTZ120-122-134>137-012200-
/O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
333 AM MDT SAT SEP 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR
LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE
LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120...122...134...135...
136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THE WEST WINDS WILL BE TONIGHT THROUGH SUNDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* LIGHTNING...POSSIBLE DRY THUNDERSTORMS...DEVELOPING THIS MORNING
  AND CONTINUING THROUGH THIS AFTERNOON AND EVENING.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING 
  STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
305 
WWUS85 KGGW 012044
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
244 PM MDT SAT SEP 1 2012

...FIRE WEATHER CONCERNS WILL CONTINUE DUE TO LOW RELATIVE
HUMIDITY...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FROM
THUNDERSTORMS. A COLD FRONT WILL PROGRESS THROUGH EASTERN MONTANA
THIS EVENING. NORTHWEST WINDS WILL INCREASE AND CONTINUE THROUGH
SUNDAY...

MTZ120-122-134>137-021100-
/O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
244 PM MDT SAT SEP 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR
LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE
LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120...122...134...135...
136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THE WEST WINDS WILL BE TONIGHT THROUGH SUNDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* LIGHTNING...POSSIBLE DRY THUNDERSTORMS...DEVELOPING THIS
  AFTERNOON AND CONTINUING THROUGH THIS EVENING.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING 
  STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
117 
WWUS85 KGGW 020933
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
333 AM MDT SUN SEP 2 2012

...FIRE WEATHER CONCERNS WILL CONTINUE TODAY DUE TO LOW RELATIVE
HUMIDITY...VERY DRY FUELS AND GUSTY WEST TO NORTHWEST WINDS...

MTZ120-122-134>137-022200-
/O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
333 AM MDT SUN SEP 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY...WINDS AND VERY DRY FUELS FOR FIRE
WEATHER ZONES 120...122...134...135... 136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...WEST TO NORTHWEST 15 TO 30 MPH.

* TIMING...THE WINDS WILL INCREASE THIS MORNING...CONTINUE THROUGH
  THIS AFTERNOON AND DIMINISH THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
927 
WWUS85 KGGW 022007
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
207 PM MDT SUN SEP 2 2012

...FIRE WEATHER CONCERNS WILL CONTINUE TODAY DUE TO LOW RELATIVE
HUMIDITY...VERY DRY FUELS AND GUSTY WEST TO NORTHWEST WINDS.
CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET TONIGHT...

MTZ120-122-134>137-030300-
/O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
207 PM MDT SUN SEP 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY...WINDS AND VERY DRY FUELS FOR FIRE
WEATHER ZONES 120...122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THE STRONGER WINDS WILL CONTINUE THROUGH THIS AFTERNOON
  AND EARLY EVENING...THEN DIMINISH TONIGHT.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND 
  VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE 
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
153 
WWUS85 KGGW 030259
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
859 PM MDT SUN SEP 2 2012


MTZ120-122-134>137-030400-
/O.CAN.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
859 PM MDT SUN SEP 2 2012

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY...WINDS AND VERY
DRY FUELS FOR FIRE WEATHER ZONES 120...122...134...135...136 AND
137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

GUSTY WINDS HAVE DIMINISHED ACROSS NORTHEAST MONTANA AND RELATIVE
HUMIDITY HAS BEGUN TO RECOVER...THEREFORE THE RED FLAG WARNING HAS
BEEN CANCELLED. 

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 9:10 PM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, Aug 30, 9:10 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
910 PM MDT THU AUG 30 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY...
THE UPPER RIDGE AXIS IS TO OUR EAST. THEREFORE NORTHEAST MONTANA
HAS SOUTHWESTERLY FLOW ALOFT. IN THAT FLOW ARE HIGH CLOUDS COMING
OFF THE CONVECTION UPSTREAM. MADE SMALL ADJUSTMENTS TO SKY COVER.
OTHERWISE CONDITIONS ARE QUIET. A SURFACE HIGH DEVELOPING OVER
NORTH DAKOTA WILL KEEP WINDS EASTERLY TONIGHT AT AROUND 10KTS OR
LESS. SCT

PREVIOUS DISCUSSION...
A CLOSED UPPER LOW SPINNING OVER BRITISH COLUMBIA WILL SLOWLY
INCREASE THE UPPER RIDGE AND THERMAL RIDGE OVER CENTRAL AND
EASTERN MONTANA ON FRIDAY AND SATURDAY. THIS WILL ONCE AGAIN PUSH
DESERT AIR NORTH INTO CENTRAL AND EASTERN MONTANA. RELATIVE
HUMIDITIES COULD FALL INTO THE MID TEENS ACROSS THE WESTERN
ZONES...WITH THE EASTERN ZONES IN THE LOWER 20S AND UPPER TEENS.

CONDITIONS WILL BECOME UNSTABLE ACROSS EASTERN MONTANA SO WE COULD
SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS STARTING IN THE
AFTERNOON ON FRIDAY. WINDS SPEEDS WILL BE HIGHER ACROSS THE
EASTERN ZONES OUT OF THE SOUTHEAST AS LEE SIDE SURFACE APPROACHES
EASTERN MONTANA. MODELS SOUNDINGS ALSO INDICATE STRONGER WINDS
ACROSS THE EASTERN ZONES AS WELL WITH THE WINDS BECOMING LIGHTER
AS YOU GET CLOSER TO CENTRAL MONTANA. SINCE WE ALREADY HAVE DRIED
CURED FUELS ACROSS THE REGION EVEN WITH CONDITIONS BEING
BORDERLINE DECIDED TO GO WITH A FIRE WEATHER WATCH STARTING FRIDAY
AFTERNOON THROUGH SATURDAY AFTERNOON. WITH THE POSSIBLE SCATTERED
TO ISOLATED THUNDERSTORMS WILL COME LIGHTNING STRIKES. COULD SEE
LIGHTNING ACTIVITY BEING ENHANCED BY SOME OF THE SMOKE FROM
ONGOING FIRES OUT IN WESTERN MONTANA.

FRIDAY NIGHT/SATURDAY...THE CLOSED LOW OVER BRITISH COLUMBIA
BEGINS TO MOVE TO THE EAST SENDING A COLD FRONT ACROSS EASTERN
MONTANA SOMETIME BETWEEN SATURDAY MORNING AND SATURDAY AFTERNOON.
THE WIND WILL SHIFT FRONT THE SOUTHEAST TO THE WEST BEHIND THE
FRONT AND THE SPEEDS WILL BE AROUND 15 TO 25 MPH WITH A FEW HIGHER
WIND GUSTS. CONVECTIVE INSTABILITY REMAINS OVER THE AREA ON
SATURDAY SO A FEW THUNDERSTORMS OR RAIN SHOWERS WILL CONTINUE TO
BE POSSIBLE. TEMPERATURES WILL CONTINUE WELL ABOVE
AVERAGE...SIMILAR TO FRIDAY. WINDS SPEED FRIDAY NIGHT INTO
SATURDAY WILL BE CLOSE TO LAKE WIND ADVISORY CONDITIONS BUT
DECIDED TO LET THE NIGHT SHIFT TAKE ANOTHER LOOK AT THE DATA.
RSMITH

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
SATURDAY NIGHT... AN UPPER LOW WILL EXIT THE FRONT RANGE AND JOG
ACROSS THE SOUTHERN CANADIAN PRAIRIES. COLD AIR ASSOCIATED WITH
THIS LOW WILL STRETCH DOWN INTO MONTANA AND FOLLOW CLOSELY BEHIND
ON A COLD FRONT. A FEW THUNDERSTORMS MAY ACCOMPANY THE FRONT AND
MUCH COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY.

SUNDAY THROUGH TUESDAY... SHORTWAVE WILL EXIT OFF TO THE EAST
LEAVING ZONAL FLOW WITH BRING DRY CONDITIONS AND CLEAR SKIES ALONG
WITH MODERATED TEMPERATURES.

TUESDAY NIGHT THROUGH WEDNESDAY... A LARGE COLD CORE TROUGH IS
ANTICIPATED TO DROP DOWN THE GREAT PLAINS TUESDAY NIGHT INTO
WEDNESDAY. DEPENDING ON THE MODEL THIS WILL EITHER BE A DIRECT HIT
IN THE FORM OF A COLD CORE TROUGH AL THE EC... OR A GLANCING BLOW
EMBEDDED IN NORTHWEST FLOW WHILE THE BULK OF THE COLD MOVES
FURTHER EAST VIA THE GFS. REGARDLESS TEMPERATURES ARE ANTICIPATED
TO DROP DOWN DURING THIS TIME PERIOD AND INVERSIONARY EFFECT DUE
TO TERRAIN ARE ANTICIPATED TO SHOW UP DURING THE NIGHT TIME PERIOD
FROM HERE ON.

BY WEDNESDAY NIGHT ONWARD... NORTHWEST FLOW WILL BE IN FULL
CONTROL OF THE AREA. TEMPERATURES WILL REMAIN COOL AND A FEW LIGHT
INSTABILITY SHOWER COULD BECOME EMBEDDED IN THE FLOW. CHANCES FOR
THESE SHOWERS ARE STILL BELOW CLIMO BEING THIS FAR OUT IN THE
FORECAST WHICH JUST BARELY KEEPS THEM FROM BEING REGISTERED IN
ZONE FORECASTS. GAH

&&

.AVIATION...
VFR.

WINDS WILL BE LIGHT THROUGH ABOUT MIDNIGHT TONIGHT AND THEN BEGIN
TO RISE TO AROUND 10 TO 15 KTS OUT OF THE SOUTHEAST. AT SUNRISE
WINDS WILL AGAIN INCREASE TO 15 TO 20 KTS GUSTING TO AROUND 25
KTS BY THE AFTERNOON HOURS.

KSDY AWOS IS EXPERIENCING EQUIPMENT PROBLEMS WITH ITS VISIBILITY
SENSOR AND IS FALSELY REPORTING LOWER VISIBILITIES AT TIMES. THE
FAA IS WAITING FOR PARTS AND IT SHOULD RETURN TO FULL SERVICE ON
FRIDAY. GAH/PROTON

&&

.FIRE WEATHER...
WE ARE LOOKING AT POSSIBLE CRITICAL FIRE WEATHER CONDITIONS ON
FRIDAY. EXPECT WARMING TEMPERATURES WITH HIGHS IN THE MID 90S AND
RELATIVE HUMIDITIES RANGING BETWEEN 15 TO 20 PERCENT IN WESTERN
ZONES AND 20 TO 25 PERCENT IN THE EASTERN FIRE ZONES 120 AND 122.
WINDS ARE EXPECTED TO BE LIGHTER IN THE WESTERN ZONES WHERE RH
WILL BE LOWEST AND A LITTLE STRONGER IN THE EASTERN ZONES WHERE RH
IS SLIGHTLY HIGHER BETWEEN 15 AND 25 MPH. FRIDAY AFTERNOON
CONDITIONS BECOME UNSTABLE WITH POSSIBLE ISOLATED TO SCATTERED
THUNDERSTORMS WHICH WILL BE GOOD LIGHTNING STRIKES. THIS ACTIVITY
MAY LAST OVERNIGHT INTO SATURDAY BEFORE A COLD FRONT MOVES THROUGH
IN THE LATE MORNING EARLY AFTERNOON TIME FRAME WHICH COULD MOVE
ANY SPOT FIRES. RSMITH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR MTZ120-122-134>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 30, 2:29 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
229 PM MDT THU AUG 30 2012

MTZ016>027-059>062-311100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
229 PM MDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTHEAST MONTANA FROM
NOON FRIDAY THROUGH SATURDAY AFTERNOON. LOW RELATIVE HUMIDITY
FRIDAY AFTERNOON WILL COMBINE WITH ISOLATED DRY THUNDERSTORMS
FRIDAY EVENING AND OVERNIGHT TO CREATE SMALL SPOT FIRES. SATURDAY
POOR RELATIVE HUMIDITY RECOVERIES FROM FRIDAY NIGHT ALONG WITH A
WIND SHIFT FROM SOUTHEAST TO WEST FOLLOWING A COLD FRONT WILL
ALLOW SOME OF THESE SMALLER SPOT FIRES TO RAPIDLY GROW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.